# SDR Q2S2008F00002

- Difficulty date: July 14, 2008
- Submitted: July 31, 2008
- Operation: Air carrier
- Aircraft: N746SA
- Make and model: Boeing 747206B
- Aircraft serial: 21111
- Aircraft time: 132,478 hours, 23,344 cycles
- Engine: Ge CF650E2
- Engine time: 92,607 hours, 15,117 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Part time: 92,607 hours, 15,117 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: M, Y, J
- Precautionary procedure: C

## Discrepancy

DURING TAKEOFF, THE NR 3 ENGINE FIRE WARNING INDICATIONS (VISUAL/AURAL) WENT OFF AT 1,500 FT.  PULLED BACK THE THROTTLE, INDICATIONS WENT OUT.  ENGINE SHUT DOWN AND RETURNED TO LAGOS, NIGERIS (DNMM).  FUEL WAS NOT DUMPED AS AIRCRAFT WAS NOT LOADED WITH CARGO AND WAS UNDER THE MAXIMUM LANDING WEIGHT.  A VISUAL INSPECTION OF THE ENGINE FOUND UNCONTAINED ENGINE FAILURE WITH DAMAGE TO THE SIDE OF THE TURBINE CASE, BOTH CORE COWLS AND BLADES MISSING FROM THE LOW PRESSURE TURBINE (LPT) WHEEL.  FURTHER DAMAGE ASSESSMENT IS UNDERWAY.  ALL AD`S ARE CURRENT FOR THIS ENGINE.
